Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 2, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Aug 2, 2021, 5:19 PM EDT for Hendry County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 5:19 PM EDT (21:19 UTC)
Expired
Aug 2, 2021, 6:00 PM EDT
In force
41 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 134 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WWUS82 KMFL 022119
SPSMFL

Special Weather Statement
National Weather Service Miami FL
519 PM EDT Mon Aug 2 2021
 
FLZ063-066-070-022200-
Hendry FL-Inland Collier County FL-Glades FL-
519 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 600 PM
EDT...

* At 518 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Felda, or 12 miles southeast of
  Labelle, moving north at 10 mph.

* Small hail and wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Montura, Immokalee, Felda, Devils Garden, Ortona, Keri and Bunker
  Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2631 8129 2647 8154 2684 8128 2671 8100
TIME...MOT...LOC 2118Z 192DEG 7KT 2659 8135 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:16 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 2, 3:16 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
316 PM EDT Mon Aug 2 2021

...Strong Storms and Flooding Possible this Afternoon...
...Heat Advisory for Glades, Hendry, and Inland Collier...

.DISCUSSION...

Short Term (Rest of Today through Tuesday)...

Active waterspout day across the local waters, especially the
nearshore Atlantic waters where multiple waterspouts were reported
earlier this morning. Waterspout risk will continue throughout the
remainder of the day and again overnight as VAD wind profile remains
fairly light. This afternoon looks to be on the active side compared
to this past weekend, with an uptick in shower and storm
activity/coverage as deeper moisture advects into the region and
high pressure begins to erode due to upper-level troughing across
the eastern CONUS. Forecast PW's can reach as high as 2.5 inches
along inland/eastern counties this afternoon, allowing for high
rainfall rates and flooding to be a concern.

Looking at MFL's 02/12Z sounding, PWs are still only around 1.76
inches, though somewhat healthy lapse rates of 7.1 C/km, cool 500 mb
temp of -7.5 C, lowering freezing level of ~14,800 ft, and DCAPE
already exceeding 1000 J/kg are a sign for what is forecast to come.
After RAOB analysis, DCAPE values are projected to reach ~1500 J/kg
and CAPE values look to skyrocket to over 4000 J/kg. Despite an
increase in cloud coverage today, enough sun and heating are
expected. This in combination with the aforementioned forecast
parameters will further steepen lapse rates and lead to possible
strong to low-end severe storms this afternoon, especially if deep
and prolonged updrafts were to be sustained.

Unfortunately for the east coast, steering flow has once again
shifted to more of a westerly component, pushing showers and storms
that develop inland this afternoon eastward and towards the metro
areas while also allowing the Gulf breeze to be the most dominant of
the sea breezes. With that said, given the light nature of the winds
and the multiple boundaries expected, storm propagation will still
be largely dependent on boundary collisions/motion. Highest PoPs
will focus across inland sections and east coast areas of South FL
where multiple boundary collisions and erratic cell movement are
likely, though the Gulf coast and western areas can see some brief
activity with the sea breeze development and movement inland. A
question that remains is how far inland will the Atlantic breeze
progress. If it pins somewhere along the coast, localized flooding
rain potential increases as opposed to it pinning to the west of the
metro areas.

Main hazards for this afternoon will be strong wind gusts in excess
of 45 mph, funnel clouds, waterspouts, frequent lightning, hail,
heavy rainfall, and localized flooding. Convection will linger into
the evening to early half the nighttime hours before pushing
offshore.

A more unsettled pattern is forecast for Tuesday as the
aforementioned trough over the eastern CONUS continues to amplify and
dig southward. This will further weaken high pressure over South FL.
Both the ECMWF and the GFS show a vort max passing just to the south
of the CWA Tuesday afternoon, though the GFS is more robust than the
ECMWF on its overall intensity. Regardless, scattered to numerous
showers and storms are expected again tomorrow, with PoPs currently
capped at 80 percent. Once again, flooding, wind gusts in excess of
45 mph, hail, waterspouts, and lightning are possible tomorrow.

Another hot day is expected this afternoon before showers and storms
bring relief, with forecast high temperatures in the low-mid 90s and
heat indices in the mid-upper 100s, especially for western
locations, including Glades, Hendry, and inland Collier counties
where a Heat Advisory is in effect through 7 PM this evening.
Temperatures Tuesday may be a tad cooler due to the increased cloud
cover which could keep heat index values in check, though triple
digits are still likely for portions of the area.

Long term (Tuesday night - Sunday):

Models show a mid-upper level trough across the SE CONUS gradually
migrating away for the beginning of the long term, with an associated
frontal boundary still lingering along the coastal SE CONUS and
portions of northern FL. Over the Atlantic, anticyclonic circulation
still dominates much of the west Atlantic waters with its sfc ridge
extending into our area. Over the GOMEX, deep high pressure should
remain in place.

Model solutions show the base of the trough to its closest point to
Florida on Wednesday, and still keeping the Atlantic ridge axis
just to the southeast of the area. This will keep winds relatively
light and from the south/southwest through Thursday. Thus, afternoon
sea breezes should return each day and become focal points for
convection. POPs/Wx grids will mainly keep carrying high-end
scattered to numerous coverage, but the highest chances for
rain/storms will shift to the eastern half of SoFlo, including the
Atlantic metro areas on Wed and Thu. Thunderstorm activity will also
generate outflow boundaries, which will add opportunities for
convection to redevelop out of boundary collisions. Rain/storm
activity could linger well into the late afternoon/evening hours
each day. Of particular concern is the relatively weak steering flow
that will prevail, which could result in bouts of heavy rain with
little or no motion affecting the same locations. Thus, there's
potential for urban flooding, especially over the Atlantic east
coast on both of those days. In addition, models continue to show a
couple of potential impulses rotating around the base of the
trough, which could further de-stabilize the air mass.

Long range models finally push the trough further NE, and the
frontal boundary begins breaking down by the end of the work week
and into the upcoming weekend. This allows for the Atlantic ridge
axis to lift a little and shift winds over the area back to a more
SE/ESE flow. This should bring back a more seasonal pattern for the
weekend with early afternoon showers on the east coast, then having
deeper convection over interior and west coast areas as sea breezes
push inland. POPs slightly decrease into mainly high-end scattered
as a little more drier air filters into the region for the weekend.

The prevailing relatively weak winds, along with lingering deep
tropical moisture, will result in temperatures remaining fairly
warm. Expect afternoon highs climbing into the low-mid 90s for much
of SoFlo. Heat index values may again be a concern with afternoon
numbers well into triple digits.

&&

.AVIATION(18Z TAFS)...

Scattered to numerous SHRA/TS may cause sub-MVFR to sub-IFR
conditions this afternoon as they pass over all terminals. Highest
chances focus inland, however with scattered/numerous activity
anticipated, added 3-hour window TEMPO groups from 18-21Z across all
east coast TAF sites when activity/chances is expected to be
greatest. Storm development will continue into the evening hours but
should gradually diminish and linger across the local waters
overnight. Rain chances pick up again early tomorrow morning ~06-09Z
before becoming more widespread around 15-17Z. Short-fused AMDs will
likely be need throughout the TAF cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  91  80  91 /  50  70  30  50
West Kendall     78  91  77  92 /  50  70  30  50
Opa-Locka        79  91  78  91 /  50  70  30  50
Homestead        78  90  78  91 /  50  70  30  40
Fort Lauderdale  79  90  79  90 /  60  70  30  50
N Ft Lauderdale  79  90  78  90 /  60  80  30  50
Pembroke Pines   78  90  77  90 /  50  80  30  50
West Palm Beach  77  91  76  91 /  50  80  30  50
Boca Raton       79  91  77  91 /  60  80  30  50
Naples           79  91  77  91 /  40  70  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ063-066-070.

AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...Fell
Tuesday Night through Monday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 2, 9:07 AM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
907 AM EDT Mon Aug 2 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030115-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
907 AM EDT Mon Aug 2 2021

...Hot Temperatures with Heat Advisory in Effect Today...
...Strong Storms and Localized Flooding Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are possible,
mainly this afternoon and evening. Frequent lightning, heavy
downpours, small hail, and gusty winds will be the primary hazards
with the strongest thunderstorms.

Waterspouts: A few waterspouts are possible across the South Florida
waters, especially in the Atlantic waters and Biscayne Bay.

Wind: A few storms could become strong, producing wind gusts in
excess 45 mph.

Hail: The strongest storms this afternoon could produce small hail,
mainly focused around Lake Okeechobee and inland areas.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas,
especially in the coastal metropolitan areas. Repeated rounds of
excessive rainfall could lead to the risk of flooded roadways.

Temperatures: Heat index values will reach into the mid to upper
100s again today. A Heat Advisory is in effect for Glades, Hendry,
and inland Collier counties where heat indices of 108 to 110 degrees
are possible for a few hours. Frequent hydration and cooling breaks
should be considered to avoid heat illness.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

As a weather disturbance moves across the region, periods of
excessive rainfall could lead to flooding through most of the week.
In addition, a few strong storms could develop with locally gusty
winds, waterspouts, small hail, and frequent lightning possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

FELL

In the hours before

Special weather statement, Aug 2, 4:31 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
431 PM EDT Mon Aug 2 2021

FLZ067-068-168-022115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
431 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 515 PM EDT...

* At 431 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Palm
  Beach Gardens to Palm Springs. Movement was north at 10 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake
  Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres,
  Royal Palm Beach, Palm Springs, North Palm Beach, Lake Park,
  Haverhill, Cloud Lake, Palm Beach International Airport, Port Of
  Palm Beach, Golden Lakes and North County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2662 8003 2661 8023 2696 8027 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 2031Z 197DEG 10KT 2684 8015 2664 8012

Weinman
Special weather statement, Aug 2, 4:47 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
447 PM EDT Mon Aug 2 2021

FLZ063-022130-
Glades FL-
447 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 530 PM EDT...

* At 447 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles southeast of Lake
  Istokpoga, or 13 miles southeast of Lake Placid. This storm was
  nearly stationary.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Lakeport, Palmdale, Buckhead Ridge, Brighton Seminole Reservation
  and Indian Prairie Canal Mouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2719 8091 2717 8090 2717 8088 2714 8087
      2718 8084 2715 8080 2695 8100 2685 8108
      2689 8150 2703 8151 2703 8127 2712 8127
      2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2047Z 195DEG 3KT 2721 8118

Weinman
Local storm report, Aug 2, 4:51 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     MARINE TSTM WIND 1 N JUNO BEACH          26.89N 80.06W
08/02/2021  M39 MPH          AMZ650             FL   MESONET

            MESONET STATION XJUP MEASURED A GUST TO 34
            KNOTS.

&&

DH
Local storm report, Aug 2, 5:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
504 PM EDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
08/02/2021  M45 MPH          AMZ610             FL   MESONET

            LAKE OKEECHOBEE WEST MESONET REPORTED A GUST
            TO 39 KNOTS.

&&

DH
Local storm report, Aug 2, 5:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
505 PM EDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     MARINE TSTM WIND 1 N JUNO BEACH          26.89N 80.06W
08/02/2021  M44 MPH          AMZ650             FL   MESONET

            MESONET STATION XJUP REPORTED A GUST TO 38
            KNOTS.

&&

DH
Special weather statement, Aug 2, 5:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
519 PM EDT Mon Aug 2 2021

FLZ063-066-070-022200-
Hendry FL-Inland Collier County FL-Glades FL-
519 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 600 PM
EDT...

* At 518 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Felda, or 12 miles southeast of
  Labelle, moving north at 10 mph.

* Small hail and wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Montura, Immokalee, Felda, Devils Garden, Ortona, Keri and Bunker
  Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2631 8129 2647 8154 2684 8128 2671 8100
TIME...MOT...LOC 2118Z 192DEG 7KT 2659 8135

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:32 AM EDTHeat AdvisoryMFLCollier, Glades, Hendry16 hr
Aug 2, 6:42 AM EDTSpecial Marine WarningMFL48 min
Aug 2, 8:57 AM EDTSpecial Marine WarningMFL24 min
Aug 2, 10:36 AM EDTSpecial Weather StatementMFLMonroe39 min
Aug 2, 12:18 PM EDTSpecial Weather StatementMFLBroward42 min
Aug 2, 1:39 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Aug 2, 2:28 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 2, 2:39 PM EDTSpecial Weather StatementMFLBroward36 min
Aug 2, 3:04 PM EDTSpecial Weather StatementMFLBroward41 min
Aug 2, 3:08 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade, Palm Beach2 hr
Aug 2, 3:14 PM EDTSpecial Weather StatementMFLBroward46 min
Aug 2, 3:17 PM EDTSpecial Marine WarningMFL58 min
Aug 2, 3:26 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach37 min
Aug 2, 3:33 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach117 min
Aug 2, 3:43 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Aug 2, 4:01 PM EDTSpecial Marine WarningMFL59 min
Aug 2, 4:07 PM EDTSpecial Marine WarningMFL68 min
Aug 2, 4:31 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Aug 2, 4:47 PM EDTSpecial Weather StatementMFLGlades43 min
Aug 2, 5:15 PM EDTSpecial Marine WarningMFL45 min
Aug 2, 5:54 PM EDTSpecial Weather StatementMFLHendry51 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.